Hail, Republic
- When
- April 18, 8:23 PM CST
- Where
- Republic County, 5 mi NW of Republic
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.967, -97.883
15 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 18, 2:28 PM CST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CDT MON APR 18 2005 .DISCUSSION... SHORT TERM CONCERNS ARE POTENTIAL FOR SEVERE THIS EVENING ESPECIALLY NORTH OF I70...THEN PRECIPITATION CHANCES THROUGH FRIDAY NIGHT AND AGAIN LATE SUNDAY INTO NEXT MONDAY. SURFACE TROUGH ALONG HIGH PLAINS WITH TIGHT GRADIENT EVIDENCE THE WINDS GUSTING 30 TO 40 KTS. MAIN UPPER TROUGH DIGGING SOUTH OVER THE WESTERN STATES WHILE COMPACT SHORTWAVE ON WATER VAPOR ROTATING NORTHEAST OUT OF CENTRAL NEBRASKA. ANOTHER ROUND OF THUNDERSTORMS HAVE BUBBLED UP UNDER THIS FEATURE HEADING INTO THE MID AFTERNOON HOURS. MOISTURE CONVERGENCE HAS BEEN FROM SOUTHWEST PORTION OF THE STATE INTO THE NORTH CENTRAL. MID AFTERNOON TEMPS IN THE MIDDLE 70S WITH DEWPOINTS MIDDLE 50S EAST TO AROUND 60 CENTRAL. CU FIELDS SHOWING MOST DEVELOPMENT TO OVER THE NORTHERN COUNTIES...CAPE VALUES GENERALLY FROM AROUND 700 EAST TO NEAR 2000 CENTRAL...WITH LOW LEVEL CAP. STILL HAVE CONCERNS FOR SEVERE WEATHER THROUGH AT LEAST THE MID EVENING HOURS WITH HINT OF ENERGY AND MID LEVEL DRYING WORKING AROUND SHORTWAVE. INSTABILITY AND LIFT SHIFT NORTH AFTER MIDNIGHT THUS HAVE DROPPED POPS INTO THE SLIGHT CHANCE RANGED FOR ALL BUT FAR NORTHEAST COUNTIES. TUESDAY THROUGH WEDNESDAY...THROUGH TO THE WEST GRADUALLY PUSHES EAST WITH DIFFLUENT FLOW BUT NO CLEAR FEATURE TO FOCUS LIFT EXCEPT HAVE AFTERNOON INSTABILITY...THUS JUST 20 POPS. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT UPPER TROUGH GRADUALLY FILLS AND LIFTS NORTHWARD WHILE HINTING OF SHORTWAVES BEING EJECTED OUT INTO THE PLAINS. AT THE SAME TIME SURFACE BOUNDARY SLIPS SOUTHEAST ACROSS AREA. TIMING DIFFERS ON MODELS...GOING 30 TO 40 POPS THROUGH THE PERIOD GIVEN SOME UNCERTAINTY ON BOUNDARY TIMING. FOR THE FRIDAY THROUGH MONDAY PERIOD...MODELS TRENDING TOWARD SOMEWHAT DIFFERENT SOLUTIONS HERE WITH THE GFS EJECTING ANOTHER PIECE OF ENERGY OUT OF WESTERN TROUGH WHICH IT GRADUALLY FILLS...00Z ECMWF HAS MORE SIGNIFICANT IMPULSE AND ITS SLOWER TO PUSH EAST. LEANING TOWARD ECMWF SLOWER SOLUTION KEPT POPS KEPT SOME 30 TO 40 POPS FRIDAY AND OVER FAR EASTERN COUNTIES FRIDAY NIGHT. THIS FEATURE SLIPS EAST SATURDAY INTO SUNDAY WITH NORTHWEST FLOW THEN DEVELOPING ALOFT. GFS SCENARIO HAS UPPER LOW CLOSING OFF OVER UPPER MISSISSIPPI VALLEY THEN SLIDING SLOWLY SOUTHEAST. 168 HR 00Z ECMWF ABSENT THE CLOSED LOW FEATURE IN THE NORTHWEST WEST FLOW. GIVEN VARIANCE OF MODELS...KEEPING FORECAST DRY FOR THE WEEKEND INTO MONDAY. MAX TEMPS IN THE MID TO UPPER 60S AND LOWS MID TO UPPER 40S. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && PF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 434 PM CDT MON APR 18 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-191000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 434 PM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE AREA ESPECIALLY DURING THE EVENING HOURS. IF ANY STORMS DEVELOP THEY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WOULD BE OVER THE NORTHERN COUNTIES ESPECIALLY NEAR THE NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE CONTINUES TO BE SOME CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY. THE BEST CHANCES FOR THUNDERSTORMS LOOKS TO BE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A FRONTAL BOUNDARY MOVES INTO THE AREA. THERE IS STILL SOME UNCERTAINTY IN THE TIMING OF THIS BOUNDARY HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 847 PM CDT MON APR 18 2005 KSZ008>012-020>024-034>036-190700- BROWN-CLAY-CLOUD-DICKINSON-GEARY-JACKSON-MARSHALL-NEMAHA-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... HIAWATHA...JUNCTION CITY...MANHATTAN AND MARYSVILLE 847 PM CDT MON APR 18 2005 SEVERE THUNDERSTORM WATCH NUMBER 162 IS IN EFFECT UNTIL 200 AM CDT AND INCLUDES THE FOLLOWING COUNTIES... REPUBLIC WASHINGTON NEMAHA MARSHALL BROWN CLOUD JACKSON CLAY RILEY POTTAWATOMIE OTTAWA GEARY DICKINSON SOME CITIES IN THE WATCH ARE... ABILENE JUNCTION CITY MANHATTAN CLAY CENTER CONCORDIA MARYSVILLE HIAWATHA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The Grand Island radar (KUEX), 62 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
15 hail. Local standard time, as filed.
10 minute duration
hail covered ground
Hail covers U.S. Highway 81.
Hailed for a half hour and covered sidewalk.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448268, 5448269, 5448270, 5448271, 5448272, 5448273, 5448274, 5448275, 5448276, 5448277, 5448278, 5448279, 5448280, 5448281, 5448282.